MAUDE Adverse Event Report: CLINICAL INNOVATIONS, LLC GOLDTRACE FETAL SCALP ELECTRODE

CLINICAL INNOVATIONS, LLC GOLDTRACE FETAL SCALP ELECTRODE
Model Number CNS000004
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 02/13/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
To date, the device has not been returned yet, therefore the device has not been examined.The device was either lot number 171421 or 170934.Since the spiral was reported that it broke during insertion, it could have been from being excessively torqued.If the electrode is excessively torqued during (e.G.Rotated > 1 ½ turns clockwise) application to the presenting part, then this could have caused the needle to break and remain embedded in the patient's scalp.Based on the information reported, i feel that using excessive torque when applying the electrode to the baby's head is the cause of the breakage of the spiral needle tip.More education on proper insertion along with reviewing of the ifu's are indicated.
 
Event or Problem Description
On the (b)(6) 2018 a midwife applied a scalp electrode during delivery (fully dilated).The electrode immediately broke off at the first movement of application.Fortunately she immediately noticed this and reported the incident to the pediatrician.The pediatrician made an x-ray of the skull of the baby on the (b)(6) 2018.It indeed appeared that the electrode wire was still under the skin.You cannot feel it on the baby's head, but it will be removed in consultation with the doctor and the plastic surgeon.

Brand Name
GOLDTRACE FETAL SCALP ELECTRODE
Common Device Name
FETAL SCALP ELECTRODE
Manufacturer (Section D)
CLINICAL INNOVATIONS, LLC
747 w 4170 s
murray UT 84123
MDR Report Key7287240
Report Number1722684-2018-00002
Device Sequence Number13756100
Product Code HGP
UDI-Device Identifier00814247020505
UDI-Public00814247020505
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
K030691
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Remedial Action Patient Monitoring
Type of Report Initial
Report Date (Section B) 02/20/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other Health Care Professional
Device Model NumberCNS000004
Device Lot NumberUKNOWN
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/16/2018
Initial Report FDA Received Date02/21/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age1 HR